CSN Login
Members Online: 4

Xeloda and Avastin = Chest Pains?

Rondog
Posts: 26
Joined: Jan 2005

Has anyone experienced an chest pains on this regimen? I had similar chest pains on Oxaliplatin, but just started the Xeloda and Avastin on Monday, thought I was having a heart attack, went to Doc today, dehydrated,..elevated heart rate, but low blood presure...Could it just be stress? I also found out that while I was told my lesions on my liver had only grown like 2 milliters, there are two new lesions that measure like 3x4cm...and my liver functions are climbing, but my CEA is not...

What is it, the doctor wants to spare me the bad news by telling me it only grew a little bit? Kinda pissed about that one...and hopefully my liver functions are elevating because the chemo is killing the tumors, not because the disease is growing...

Gotta go watch some comedy, this stress and gloom and doom is really getting to me, not to mention the fact that the chemo messes with your mind..

Ron

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Ron, I have no experience with your chemo regimen, but dehydration sure can explain those symptoms. And chemo certainly can lead to dehydration. Had you been able to get enough fluids in?
I think the doctors sometimes walk a fine line between offering hope and making sure you have all the facts. If you want to know everything, be upfront with him and tell him so. Chances are he'll comply.
Hope you got a good laugh from your comedy!
Mary

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hiya Ron. Some of the "long term posters" here have heard me discuss the effects I had with chemo. Some of which were unusual. Many times here it has been said that chemo effects us all in different ways. Only today I mentioned in one of the posts the unusual effects I had...1 in 1000 the doctors called it. Both concerned the effects of chemo and also an epidural during surgery.I can't remember which post it was but it was in reply to a post on todays page.
Many here know of the many heart tests I went thru after just completing my chemo. They consisted of ECG'S, treadmill stress tests, thallium stress tests, x-rays of chest, cholesterol, blood pressure etc. ad-nauseum.
My symptoms were shortness of breath, dizziness, chest pains, fatique,tiredness. Ok...I was on 5fu /leucovorin..somewhat different to you, however, remember that chemo effects us all differently no matter what your meds are.Some tolerate the chemo better than others. The key here is that my onc. surgeon, specialist all needed me to submit to heart tests for two reasons. 1/ my father died of heart attack/kidney failure at 41(I am 48)....so genetics was a factor in my case. 2/ "some" patients do show signs that chemo is affecting the heart. I was told it is not common but possible.
At the end of all the tests it was confirmed that my symptoms were seemed to be caused by the chemo but it was not ruled out that stress had a large part to play in my symptoms. I am now currently on medication for High blood pressure/ high cholesterol. All tests came out fine for the heart.
I hope this gives you a bit of info. on things. This was my situation...not necessarily what you are experiencing. No matter what, while on chemo you MUST report ANY unusual effects to your clinic no matter how trivial it may seem.
cheers, kanga n Jen

Rondog
Posts: 26
Joined: Jan 2005

Thanks...They pumped a bag of fluid into me and I really didnt start to feel better until around 9pm last night..then this morning I get up and am dizzy and am wondering if I am dehydrated again... At this point, I'm thinking its the chemo, probably making me dehydrated and the chest pains...I'll try and chug down alot of fluids..

From my understanding, the Xeloda is 5FU and lukeavorin in a pill form...I'm hoping this stuff works!

Ron

CAMaura
Posts: 719
Joined: Feb 2005

Hi Ron, I am responding pretty late to your posting; I just joined yesterday. I am on FOLFOX - so I have the Oxaliplatin, and I have had some shest pains. I don't kow what to make of them. I have brought up stress - anxiety to my Nurse practitioner....I have become pretty neurotic during this whole thing. But I am going to really watch my next treatment. And as for the pain, for me , it was a tightening in the chest; I've only had one sharp pain (yesterday). I notice a "not quite right" feeling though. so, I don't think you are making this up.....
I was told that Xeloda has a higher amt of Oxaliplatin than the IV form....you may want to ask your doc about that. Or, ask for a cardiologist to be brought in. No reason you cannothave an EKG during the treatment asee what is going on. Iam going incircles a bit (chemo-brain), but ask about it. I have worrried and thought that it was all in my mind.....It was reassuring to read that someone else is concerned. Take care, Maura Lots of typos......sorry

CAMaura
Posts: 719
Joined: Feb 2005

Ron, i quoted Xeloda having the Oxaliplatin, but I was wrong; that is Xelox.....Lord. As for the dehydration, I am given IV fluids with my Oxaliplatin and Leucovorin - (I wear the 5FU for two days) I have IV fluids at least one day every session. My doc does warn me though that the fluids have no nutrition, but it helps. Also, my brother recommended Cytomax - a cycling endurance drink powder. It tastes good and seems better than Gatorade for dehydration. Good Luck.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network